Está en la página 1de 2

Points Awarded

Points Missed

Percentage

0%

1. A patient receiving pain medication via a patient-controlled analgesia (PCA) pumps states
that his pain is getting worse. What actions by the nurse are most appropriate?
A. Review the number of times the patient pushed the PCA button as well as how many
doses were delivered
B. Notify the physician of the patient's current status after checking the intravenous site
C. Raise the patient's head slightly after repositioning in an attempt to make the patient
more comfortable
D. Find out the patient's pain level followed by administration of a dose of antianxiety
medication
This evaluation assists in determining the effectiveness of the PCA dose and the frequency in
relieving pain. The next thing to be assessed would be the status of the patient's intravenous line
and the PCA pump. Page 383
Points Earned: 0/1
Correct Answer: A
Your Response:
2. A patient from a nursing home with bilateral paralysis from a stroke and a clotting disorder
has a PCA pump ordered after surgery. What intervention should be taken by the nurse to
best meet this patient's needs?
A.
B.
C.
D.

Show the patient how to push the button on the PCA machine
Contact the physician regarding using a continuous dose of pain medication
Ask the patient if there is someone who can stay at the hospital while PCA is being used
Find out from the physician if pain medication can be given intramuscularly on a PRN
basis
The patient is unable to manipulate the PCA button because of the prior stroke. Because the
patient has a clotting disorder, the patient is not a good candidate for intramuscular injections.
The best approach would be most likely be a continuous infusion, but at a low dose. Page 384
Points Earned: 0/1
Correct Answer: B
Your Response:
3. A patient is to have a bolus of pain medication administered through an epidural catheter. An
intervention is indicated if which action by the nurse is observed?
A.
B.
C.
D.
Alcohol

Preservative-free medication is drawn up


Alcohol is used to prep the injection port
The injection port is cleaned with povidone-iodine
The patient's sedation level is monitored after the medication is given
causes pain and is toxic to neural tissue. All of the other options are correct. Page 389
Points Earned: 0/1
Correct Answer: B
Your Response:

4. During assessment of a patient with an epidural catheter, the nurse sees blood on the

epidural dressing. What action is most important for the nurse to take initially?
A. Assess the patient's vital signs and oxygen saturation
B. Stop the infusion of the epidural pain medication
C. Ask the patient how she is feeling in general
D. Perform a complete head-to-toe assessment
Blood seen on the dressing indicates that the catheter has probably punctured a blood vessel.
The infusion needs to be stopped and the physician notified. Page 390
Points Earned: 0/1
Correct Answer: B
Your Response:
5. A patient has a local analgesia infusion pump with the catheter in the shoulder where the
surgery was performed. Since the catheter will be removed by a family member, the patient
and family teaching needs to include which statement by the nurse?
A. "Once the catheter is removed, put a Band-Aid over the opening."
B. "If you meet resistance while removing the catheter, stop and cover the site."
C. "Ask the patient what his pain level is before you remove the catheter."
D. "Wash your hands first, then remove the dressing, then the catheter."
The catheter is either twisted or in an unusual position in the shoulder and should be left for the
physician to remove. The catheter needs to be removed when the pump finishes delivering the
medication regardless of the patient's pain level. The patient has oral pain medication along with
the pump. Option 4 did not include the use of gloves which is necessary. Page 392
Points Earned: 0/1
Correct Answer: B
Your Response:
Continue